Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 42, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 8, 2010, 11:43 PM CDT for Haskell County, Sequoyah County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2010, 11:43 PM CDT (04:43 UTC)
- Expired
- Jul 9, 2010, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 12:00 AM CDT | FLASH FLOOD | Keota, OK | WATER OF UNKNOWN DEPTH CROSSING A ROAD NEAR TOWN. DEBRIS REMAINED IN THE ROAD FROM THE WATER THIS MORNING. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952
WGUS54 KTSA 090443
FFWTSA
OKC061-135-090745-
/O.NEW.KTSA.FF.W.0042.100709T0443Z-100709T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT THU JUL 8 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
NORTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 245 AM CDT
* AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF KEOTA TO 6 MILES WEST OF KEOTA...MOVING NORTHEAST AT
15 MPH. RADAR INDICATES THAT AROUND 2 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 2 INCHES INCHES WILL BE POSSIBLE THROUGH 245 AM
CDT.
* THE STORMS PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3536 9478 3535 9480 3532 9481 3517 9505
3531 9512 3548 9484 3536 9477
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:22 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 8, 9:22 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT THU JUL 8 2010
...UPDATE...
.DISCUSSION...
CONVECTION CONTINUES TO FESTER THIS EVENING WITH THE REGIONAL
PERSPECTIVE SHOWING THE 2 INCH PWAT CONTOUR OUTLINING THE BULK OF
CURRENT SHOWER AND THUNDERSTORM ACTIVITY. THE AXIS OF HIGHEST
MOISTURE RESIDES THROUGH EASTERN OKLAHOMA WITH A MAX OF 2.4 INCH
PWAT VALUES NOTES INTO SOUTHEAST OKLAHOMA. RENEWED CONVECTION HAS
EXPANDED NORTHWARD IN VICINITY OF THIS MOISTURE MAXIMA...WHILE A
SLOW MOVING COLD FRONT NEAR THE INTERSTATE 44 CORRIDOR HAS ALSO
MAINTAINED AN AXIS OF HEAVIER SHOWERS. LATEST 00Z MODEL DATA
SUGGEST THE FRONTAL ZONE WILL REMAIN ACTIVE OVERNIGHT WITH LOCALLY
HEAVY RAINS LIKELY. OBSERVATIONAL TRENDS SUGGEST THAT THE HEAVIER
RAINS MAY FOCUS WITHIN THE DEEPER TROPICAL MOISTURE ACROSS
SOUTHEAST OKLAHOMA. EITHER SCENARIO FAVORS MAINTAINING THE CURRENT
FLASH FLOOD WATCH...EVEN NORTH OF INTERSTATE 44 WHERE ANY
ADDITIONAL RAINS WILL BE QUICK TO CAUSE WATER RISES. UPDATED
FORECAST WILL MAKE ONLY MINOR ADJUSTMENTS PRIMARILY BASED ON
OBSERVED TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 84 70 91 / 80 60 20 10
FSM 76 83 71 91 / 100 80 30 20
MLC 75 83 69 90 / 100 70 30 20
BVO 69 85 66 89 / 60 50 10 10
FYV 71 80 64 85 / 90 70 30 20
BYV 71 79 64 86 / 90 70 20 10
MKO 73 81 69 89 / 100 80 20 20
MIO 72 85 66 89 / 80 50 20 10
F10 72 81 69 89 / 100 70 20 20
HHW 72 85 71 91 / 100 70 30 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...07Hazardous weather outlook, Jul 8, 9:30 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 930 PM CDT THU JUL 8 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 930 PM CDT THU JUL 8 2010 ...HEAVY RAINFALL LIKELY OVERNIGHT WITH FLASH FLOODING POSSIBLE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND SOUTH OF INTERSTATE 44. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AREAS OF HEAVY RAIN ARE LIKELY TO DEVELOP DURING THE OVERNIGHT HOURS ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A SLOW MOVING COLD FRONT MAY FOCUS THE RAINFALL POTENTIAL...WITH ADDITIONAL HEAVY RAINS POSSIBLE INTO SOUTHEAST OKLAHOMA NEARER THE HIGHEST LEVELS OF TROPICAL MOISTURE. THE RAINS OF RECENT DAYS HAVE LEFT MANY AREAS SUSCEPTIBLE TO FLASH FLOODING...AND ANY ADDITIONAL HEAVY RAIN MAY QUICKLY LEAD TO WATER RELATED IMPACTS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH FRIDAY AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE DAILY FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE NEXT SEVEN DAYS. WHILE IT WILL NOT RAIN EVERY DAY AT EVERY LOCATION...THE TROPICAL LIKE MOISTURE THAT REMAINS OVER THE AREA WILL SUPPORT DAILY CHANCES. IN ADDITION... THUNDERSTORM CHANCES WILL BE FURTHER ENHANCED BY PASSING WEAK FRONTAL BOUNDARIES. AREAS OF LOCALLY HEAVY RAINFALL WILL ALSO REMAIN POSSIBLE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 8, 5:44 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD PENSACOLA 36.46N 95.13W
07/08/2010 MAYES OK EMERGENCY MNGR
SIGNIFICANT FLOODING OF MULTIPLE COUNTY ROADS WITHIN TWO
MILES IN ALL DIRECTIONS IN THE PENSACOLA AREA.
&&
DMJLocal storm report, Jul 8, 5:50 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD TULSA 36.13N 95.92W
07/08/2010 TULSA OK NWS EMPLOYEE
21ST STREET FLOODED UNDERNEATH BROKEN ARROW EXPRESSWAY
WITH ONE CAR STALLED.
&&
DMJLocal storm report, Jul 8, 5:52 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
552 PM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD TULSA 36.13N 95.92W
07/08/2010 TULSA OK BROADCAST MEDIA
WATER INTO DUPLEXES AT 11TH AND SHERIDAN
&&
JBMLocal storm report, Jul 8, 6:00 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM FLASH FLOOD 4 ENE JENKS 36.04N 95.90W
07/08/2010 TULSA OK CO-OP OBSERVER
FRY DITCH CREEK HAS FLOODED 101ST STREET SOUTH BETWEEN
SHERIDAN AND MEMORIAL
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:58 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 2 hr |
| Jul 8, 9:45 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 2 hr |
| Jul 8, 10:40 PM CDT | Areal Flood Advisory | TSA | Tulsa | 65 min |
| Jul 8, 11:13 PM CDT | Areal Flood Advisory | TSA | Haskell | 62 min |
| Jul 9, 11:09 AM CDT | Areal Flood Advisory | TSA | Muskogee | 111 min |
| Jul 9, 1:01 PM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 89 min |
| Jul 9, 4:07 PM CDT | Special Weather Statement | TSA | Tulsa | 53 min |
| Jul 9, 4:36 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa, Wagoner | 84 min |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.